Alert archive / Texas / Wind Advisories in 2020
Wind Advisory 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this wind advisory at Dec 22, 2020, 11:50 PM CST for 46 counties in Texas. It took effect at Dec 23, 2020, 12:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Dec 22, 2020, 11:50 PM CST (05:50 UTC)
- In effect from
- Dec 23, 2020, 12:00 PM CST
- Expired
- Dec 24, 2020, 4:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Fort Worth, TX
All 46 counties
Anderson County, TX, Bell County, TX, Bosque County, TX, Collin County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Dallas County, TX, Delta County, TX, Denton County, TX, Eastland County, TX, Ellis County, TX, Erath County, TX, Falls County, TX, Fannin County, TX, Freestone County, TX, Grayson County, TX, Hamilton County, TX, Henderson County, TX, Hill County, TX, Hood County, TX, Hopkins County, TX, Hunt County, TX, Jack County, TX, Johnson County, TX, Kaufman County, TX, Lamar County, TX, Lampasas County, TX, Leon County, TX, Limestone County, TX, McLennan County, TX, Milam County, TX, Mills County, TX, Montague County, TX, Navarro County, TX, Palo Pinto County, TX, Parker County, TX, Rains County, TX, Robertson County, TX, Rockwall County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Van Zandt County, TX, Wise County, TX, Young County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 27 km from the middle of the area, began a volume at 05:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 5.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1827 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 342 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
521 WWUS74 KFWD 230550 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1150 PM CST Tue Dec 22 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-231900- /O.NEW.KFWD.WI.Y.0008.201223T1800Z-201224T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1150 PM CST Tue Dec 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON WEDNESDAY TO MIDNIGHT CST WEDNESDAY NIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Much of North and Central Texas. * WHEN...From noon Wednesday to midnight CST Wednesday night. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
3 follow-up statements
966 WWUS74 KFWD 231742 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1142 AM CST Wed Dec 23 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240600- /O.CON.KFWD.WI.Y.0008.201223T1800Z-201224T0600Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1142 AM CST Wed Dec 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North winds 20 to 30 mph with gusts up to 40 mph expected. * WHERE...Much of North and Central Texas. * WHEN...From noon today to midnight CST Wednesday night. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
042 WWUS74 KFWD 240435 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 1035 PM CST Wed Dec 23 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241000- /O.EXT.KFWD.WI.Y.0008.000000T0000Z-201224T1000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 1035 PM CST Wed Dec 23 2020 ...WIND ADVISORY EXTENDED UNTIL 4 AM CST THURSDAY... * WHAT...North winds 20 to 30 mph with gusts 35 to 45 mph expected. * WHERE...All of North and Central Texas. * WHEN...Until 4 AM CST Thursday. * IMPACTS...Unsecured outdoor items may be blown around in the wind. Driving on area roadways may become difficult, especially for high-profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained winds of at least 20 to 30 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Boaters should use extra caution when venturing onto area lakes. Residents may wish to take action to secure trash cans, lawn furniture, and other lightweight outdoor objects that may be blown around in the strong winds. && $$
084 WWUS74 KFWD 240959 NPWFWD URGENT - WEATHER MESSAGE National Weather Service Fort Worth TX 359 AM CST Thu Dec 24 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100- /O.EXP.KFWD.WI.Y.0008.000000T0000Z-201224T1000Z/ Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill- Navarro-Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls- Limestone-Leon-Milam-Robertson- Including the cities of Bowie, Nocona, Gainesville, Sherman, Denison, Bonham, Paris, Graham, Olney, Jacksboro, Decatur, Bridgeport, Carrollton, Denton, Lewisville, Flower Mound, Plano, McKinney, Allen, Frisco, Greenville, Commerce, Cooper, Sulphur Springs, Breckenridge, Mineral Wells, Weatherford, Briar, Fort Worth, Arlington, Dallas, Rockwall, Heath, Terrell, Kaufman, Forney, Canton, Grand Saline, Wills Point, Van, Edgewood, Emory, East Tawakoni, Point, Cisco, Eastland, Ranger, Gorman, Stephenville, Dublin, Granbury, Oak Trail Shores, Glen Rose, Cleburne, Burleson, Waxahachie, Ennis, Midlothian, Athens, Gun Barrel City, Comanche, De Leon, Goldthwaite, Hamilton, Hico, Clifton, Meridian, Valley Mills, Hillsboro, Corsicana, Teague, Fairfield, Wortham, Palestine, Lampasas, Copperas Cove, Gatesville, Killeen, Temple, Fort Hood, Waco, Marlin, Mexia, Groesbeck, Buffalo, Centerville, Jewett, Normangee, Oakwood, Cameron, Rockdale, Hearne, Franklin, and Calvert 359 AM CST Thu Dec 24 2020 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... Northwest wind speeds have fallen below advisory criteria to between 10 to 20 mph with a few gusts in excess of 25 mph. The wind advisory will be allowed to expire at 4 am CST. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this wind advisory went out at Dec 22, 6:29 PM CST, 5 hours 21 minutes earlier.
Area forecast discussion, Dec 22, 6:29 PM CST, 5 hours 21 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 629 PM CST Tue Dec 22 2020 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Tonight through Wednesday night/ Not a lot of changes to the previous short-term forecast thinking from earlier today. The main story Wednesday is likely to be the wind, which may gust in excess of 30 mph and approach wind advisory criteria for a time during the afternoon. A vigorous upper level trough now located over the Central Rockies will lift eastward into the Plains States on Wednesday, accompanied by a strong southward moving cold front. Per the 18z run of the NAM, the front should be slicing through the central corridor of North Texas by midday Wednesday, before sweeping across our eastern zones prior to sunset. Model guidance uniformly advertises a tight pressure gradient across the area, which should promote sustained winds on the order of 20-25 mph across the region. Held off on a wind advisory, but later shifts may need to issue one if forecast winds inch up a bit higher. Forcing for ascent will be appreciable with the passage of the shortwave and front Wednesday, but deep moisture will be in short supply. This will limit the areal coverage of any precipitation, though scattered showers should be able to develop across the eastern third of the forecast area. Kept low PoPs across these zones, and added some isolated thunder for the far northeast and southeast counties where instability may be a tad more generous. Don't expect anything severe, and limited lightning should be the only threat with any storms that do form. Abundant low cloudiness late tonight and Wednesday morning areawide should steadily clear from northwest to southeast during the afternoon, as subsidence builds eastward behind the front. Expect clear skies Wednesday night with decent cold air advection, setting the stage for below freezing - or at least near freezing temperatures - at all locations by Christmas Eve morning. Bradshaw && .LONG TERM... /Issued 220 PM CST Tue Dec 22 2020/ /Thursday through Next Tuesday/ The primary sensible weather concern in the long term will be elevated fire weather threats on Thursday and Sunday in the wake of a couple of fronts. Christmas Day will be precipitation-free and mild, but it'll be chilly to start the day. Our next cold front will barrel through our region late in the weekend. Rain chances associated with this front appear low at this time and will be relegated to extreme Northeast Texas. Rain chances will be on the increase as we venture into the last few periods in the long term forecast (Tuesday) as the progressive upper air pattern continues. Chances remain low at this time, as there are questions regarding the progression of the upper trough associated with these PoPs. Breezy conditions will continue on Thursday as 30-35 knot 925mb momentum remains available aloft. With daytime heating, I do anticipate some of this higher flow will be transported down to the surface, yielding roughly 20 to 25 mph sustained winds with gusts to near 35 mph. We will flirt with the gust component for our Wind Advisory early on in the period and this will be examined in future forecast. Despite cooler conditions, the airmass upstream will be dry and so we'll have to contend with another day of an elevated fire weather threat. While near critical conditions are possible on Thursday afternoon...at least from a meteorological standpoint...ERC-G values will likely remain near climatological norms and we'll likely address fire weather concerns with a Grassland Fire Danger statement. Still, individuals should remain vigilant and avoid activities that could spark a grass fire as freeze cured fuels are abundant and 30 to 60 day percent of normal precipitation values are in the 25%-35% range, especially west of I-35. Christmas Eve (Thursday Night) will feature chilly conditions areawide as light winds, clear skies and dry air settle in across the entire region. I've nudged temperatures just a tad below blended guidance and have tried to highlight some of the colder low-lyings and sheltered areas. This yields widespread 30 degree overnight lows with a few spots dipping down into the mid 20s. Christmas Day (Friday) will be quite pleasant by late December standards for most of the area. Light west winds will foster favorable downsloping/adiabatic compression while mostly sunny skies will promote diabatic heating. Highs will range between the mid 50s across Northeast Texas to the mid 60s across the Big Country and western Central Texas. Overnight lows Christmas Night into Saturday (Boxing Day if you're part of the Commonwealth) will be considerable warmer as low-level winds increase and a warmer and slightly more moist airmass advects northward. The breezy conditions may mitigate a fog potential, but we'll keep tabs on the degree of moisture advection as we venture closer to this date. Still, overnight lows are expected to be in the upper 30s and 40s. Saturday will be generally uneventful (certainly compared to days after Christmas in years past), with just a low chance for a few sprinkles as mid-level wave dives southeastward across the area. The GFS remains the aggressor with advertising low chances for measurable rainfall across a good portion of the area. For now, I'll just advertise a chance for sprinkles across Central and East Texas. Otherwise, highs in the 60s are expected. Saturday night into Sunday morning is expected to be the warmest night in the long term period. Much stronger low level flow and even greater moisture will keep overnight lows in the 50s. Yet another front is expected to plow southward in our progressive upper air pattern. While moisture will be sufficient for cloud cover, at present time, the only locations that I'm expecting to have a shot of measurable rainfall will be across Northeast Texas. Amounts will be quite light, with QPF only at a few hundredths of an inch. Sunday will turn blustery, especially behind the front across western North Texas. Given that the probability of wetting rains is quite low up to this point, we'll likely have to contend with another period of an elevated to possibly near critical fire weather threat. Next week will feature some changes...temperature and rain chance wise. A strong upper low will eject out of the Pacific Southwest. As is the case with these features in the southern stream flow, model guidance is often a little overzealous with how fast these features move into the Southern Plains. Dprog/Dt trends of 500 mb height anomalies from the global guidance confirms this philosophy as the GFS, ECMWF and Canadian have all slowed the progression of this feature compared to previous iterations. The Canadian completely cuts off the upper low across Mexico in fact. At this time, I think this is unlikely, but we'll need to keep an eye on this as it could result in a pattern shift. The current forecast will simply undercut blended guidance PoPs on Tuesday as most of the measurable rainfall should remain west of the area. PoPs were increased slowly through the day Tuesday and into Wednesday, but rain chances remain low (around 30%). Bain && .AVIATION... /NEW/ /00Z TAFs/ A potent upper level trough will quickly pivot eastward across North Texas on Wednesday, accompanied by the passage of a strong cold front. The main weather story will be the stout winds - on the order of 15-25 knots with higher gusts - which will precede and follow the passage of the front across North and Central Texas during the day Wednesday. VFR conditions in the D10 and Waco areas this evening will steadily give way to MVFR ceilings by around 06z. Moisture in the lowest 3kft will increase across the region after 06z, as a low- level jet intensifies, and by 09-10z, BKN-OVC015 ceilings should prevail at all TAF sites. Wouldn't be surprised to see some IFR conditions for a short period around 11-14z, but didn't have quite enough confidence to include them for the D10 airports in the 00z TAF issuance. A tight pre-frontal pressure gradient will persist across the area after midnight through mid-morning Wednesday, yielding south to southwest winds at speeds of 15-20 knots, gusting at times to 25 knots. Frontal passage in the D10 tracon will occur in the 17-19z timeframe, with winds shifting to a northwesterly direction at speeds averaging 20 knots - gusting at times in excess of 30 knots. Waco will see its frontal passage around 21z, with slightly lower sustained speeds of 15-20 knots. MVFR conditions will steadily improve at the Metroplex TAF sites after FROPA, with clearing skies occurring in the 17-20z window. VFR conditions will ensue at Waco around 21z, with clear skies expected at all sites from late afternoon Wednesday through the overnight hours early Thursday. Bradshaw && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 58 65 31 58 33 / 0 5 0 0 0 Waco 58 71 32 58 31 / 5 5 0 0 0 Paris 53 64 29 49 30 / 10 40 0 0 0 Denton 54 64 27 55 27 / 0 5 0 0 0 McKinney 55 65 29 54 29 / 10 10 0 0 0 Dallas 58 66 33 55 35 / 5 5 0 0 0 Terrell 55 66 29 56 30 / 10 20 0 0 0 Corsicana 58 70 32 58 33 / 5 10 0 0 0 Temple 57 71 31 60 31 / 5 5 0 0 0 Mineral Wells 53 62 27 58 30 / 5 0 0 0 0 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Dec 22, 6:33 PM CST, 5 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 633 PM CST Tue Dec 22 2020 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-240045- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 633 PM CST Tue Dec 22 2020 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms are possible along and east of an Emory, to Mexia, to Cameron line Wednesday. No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.